Gaining weight???

Online Users: 0 guest(s), 0 user(s). Replies: 4


angust87 Posts : 35 Registered: 3/24/10
Gaining weight???
Posted: Jul 14, 2010 2:06 PM

So, me and df decided to start some birth control since we wanna wait til about a year after we're married to try for a baby, so we figured the easiest and most cost effective would be to get the Mirena IUD...i was told that i wouldn't gain any weight on it...well, that's a lie, i've been excersising 5 times a week and eating healthy, i'm vegetarian and eat tons of fruits/veggies...i'm trying soooooooo hard to look good for the wedding, but ever since i got this IUD in, i've gained 10 pounds in one month. i don't know what to do. i don't wanna become a blimp, but ive already spent so much money on it and i'm allergic to the pills and the nuva ring, and the patch...so this was really my only option except the old condom route. can anyone help or have ideas?

Daisypath Anniversary tickers     PitaPata Cat tickers PitaPata Cat tickers PitaPata Dog tickers save the date

Reply


RebeccaFazzio Posts : 323 Registered: 10/28/07
Re: Gaining weight???
Posted: Aug 29, 2010 3:55 PM Go to message in response to: angust87

Hey girl,

I feel your pain! I'm allergic to all estrogen based forms of birth control as well and I couldn't afford the IUD. I'm on the shot and without insurance it's $110 every three months for me. I'm working out and eating right not only for the wedding but for myself and I've lost about 3 lbs but the big thing is I've lost 3% body fat.

I know it cost a lot for the IUD but if your gaining that much weight (and really 10 lbs in one month is crazy)you aren't going to be happy. You sound like a very health conciensious person. I would get it taken out and get on the shot (but that's just me)

I hope you find something that works for you! If you have any questions about the shot feel free to ask!

27000_357855012861_529642861_3534868_1049818_n

To love another person is to see the face of God.

http://www.theknot.com/ourwedding/RebeccaIngram&ScottFazzio

Reply

ryanwright Posts : 1 Registered: 2/21/11
Re: Gaining weight???
Posted: Feb 21, 2011 8:56 PM Go to message in response to: RebeccaFazzio

hjghjghjg gh hjhj ghj

Reply


Azzura Posts : 21 Registered: 5/31/09
Re: Gaining weight???
Posted: Feb 22, 2011 12:04 PM Go to message in response to: angust87

I'm glad that you posted this. I have been considering going on the IUD, but am terrified of the side effects. I tried the shot and it was like poison to my body. I gained weight, spotted for the entire six months I was on it (sorry if this is TMI) and had frequent migraines. I was told that it is the progesterone in the shot that caused my problems. It is unsafe for people with migraines to have estrogen based birth control. It takes three to five months for the effects of the shot to wear off. If you have issues with it like I did, you are stuck toughing it out.

The IUD has a very low dose of progesterone, which may not cause issues for me. I'm thinking that if the IUD is causing you to gain weight, the shot may be worse as it has more progesterone.

I'm not a doctor, and only have my experiences, but I wouldn't risk taking the shot. It is aweful waiting months for it to wear off. I am waiting until after the wedding to try anything new. It just isn't worth it for me.

Reply

bearma Posts : 23 Registered: 12/9/07
Re: Gaining weight???
Posted: Feb 22, 2011 8:36 PM Go to message in response to: Azzura

This is an old thread, but please don't make actual medical decisions for yourself based on this or any other online forum. There are plenty of places to look on the web that are actually fact based and from reputable sources. Generally these don't end with ".com".

The best thing to do is to ask your own doc, who actually knows your history and can make recommendations.

Reply
RSS

Thank You
for Signing Up!

Check your e-mail inbox for the latest updates from brides.com

Give a Subscription to Brides Magazine as a Gift
Subscribe to Brides magazine